Alert archive / Illinois / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Chicago, IL

October 19, 201518 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this red flag warning at Oct 19, 2015, 3:23 AM CDT for 18 counties in Illinois; 5 counties in Indiana. It took effect at Oct 19, 2015, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2015, 3:23 AM CDT (08:23 UTC)
In effect from
Oct 19, 2015, 10:00 AM CDT
Expired
Oct 19, 2015, 7:00 PM CDT
In force
9 hr
Issued by
NWS Chicago, IL
All 23 counties

Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 12 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2523 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS83 KLOT 190823
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
323 AM CDT MON OCT 19 2015

ILZ003-004-008-010>012-019>023-032-033-039-INZ001-002-010-011-019-
191630-
/O.NEW.KLOT.FW.W.0002.151019T1500Z-151020T0000Z/
WINNEBAGO-BOONE-OGLE-LEE-DE KALB-KANE-LA SALLE-KENDALL-GRUNDY-
WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-
JASPER-BENTON-
323 AM CDT MON OCT 19 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /11 AM EDT/ THIS
MORNING TO 7 PM CDT /8 PM EDT/ THIS EVENING FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY FOR NORTH CENTRAL ILLINOIS...EAST CENTRAL
ILLINOIS...AND NORTHWEST INDIANA...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM CDT /11 AM EDT/ THIS MORNING TO 7 PM CDT /8 PM
EDT/ THIS EVENING.

* AFFECTED AREA...NORTH CENTRAL ILLINOIS...EAST CENTRAL
ILLINOIS...AND NORTHWEST INDIANA.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...MID MORNING THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* IMPACTS...POTENTIALLY RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
883 
WWUS83 KLOT 191012
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
512 AM CDT MON OCT 19 2015

ILZ005-006-013-014-191815-
/O.EXA.KLOT.FW.W.0002.151019T1500Z-151020T0000Z/
MCHENRY-LAKE IL-DUPAGE-COOK-
512 AM CDT MON OCT 19 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL
OF NORTHERN ILLINOIS AND NORTHWEST INDIANA...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...MID MORNING THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* IMPACTS...POTENTIALLY RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ILZ003-004-008-010>012-019>023-032-033-039-INZ001-002-010-011-019-
191815-
/O.CON.KLOT.FW.W.0002.151019T1500Z-151020T0000Z/
WINNEBAGO-BOONE-OGLE-LEE-DE KALB-KANE-LA SALLE-KENDALL-GRUNDY-
WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-NEWTON-
JASPER-BENTON-
512 AM CDT MON OCT 19 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /11 AM EDT/
THIS MORNING TO 7 PM CDT /8 PM EDT/ THIS EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY FOR ALL OF NORTHERN ILLINOIS AND
NORTHWEST INDIANA...

* AFFECTED AREA....ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...MID MORNING THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* IMPACTS...POTENTIALLY RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
118 
WWUS83 KLOT 191513
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1013 AM CDT MON OCT 19 2015


ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192315-
/O.CON.KLOT.FW.W.0002.000000T0000Z-151020T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
1013 AM CDT MON OCT 19 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL
OF NORTHERN ILLINOIS AND NORTHWEST INDIANA...

* AFFECTED AREA...ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...MID MORNING THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* IMPACTS...POTENTIALLY RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
971 
WWUS83 KLOT 192105
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
405 PM CDT MON OCT 19 2015

...WEATHER FAVORING EXTREME FIRE BEHAVIOR CONTINUES THROUGH EARLY
EVENING...


ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
200000-
/O.CON.KLOT.FW.W.0002.000000T0000Z-151020T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
405 PM CDT MON OCT 19 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL
OF NORTHERN ILLINOIS AND NORTHWEST INDIANA...

* AFFECTED AREA...ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...POTENTIALLY RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
574 
WWUS83 KLOT 192340
RFWLOT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
640 PM CDT MON OCT 19 2015

...VERY DRY AND BREEZY CONDITIONS SLOWLY IMPROVING...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
200045-
/O.EXP.KLOT.FW.W.0002.000000T0000Z-151020T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
640 PM CDT MON OCT 19 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /8 PM EDT/ THIS
EVENING FOR ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA...

VERY LOW HUMIDITY VALUES HAVE STARED TO IMPROVE WITH EVENING
COOLING ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. WIND
GUSTS WILL BE SLOWER TO DIMINISH WITH OCCASIONAL GUSTS OF 20 TO
30 MPH THROUGH 9 PM BEFORE FURTHER EASING. THUS WHILE THE RED
FLAG CONDITIONS AND HIGH RISK OF FIRE GROWTH HAVE EASED AND THE
WARNING WILL BE ALLOWED TO EXPIRE...THERE IS STILL AN ELEVATED
RISK OF FIRE DANGER THROUGH EARLY THIS EVENING.

$$

MTF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this red flag warning went out at Oct 19, 3:18 AM CDT, 5 minutes earlier.

Area forecast discussion, Oct 19, 3:18 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
318 AM CDT MON OCT 19 2015

.SHORT TERM...
316 AM CDT

THROUGH TUESDAY...

HAVE ISSUED A RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS FROM
15Z/10AM CDT TO 00Z/7PM CDT. ALL COUNTIES EXCEPT
COOK...MCHENRY...LAKE...AND DUPAGE IN ILLINOIS ARE INCLUDED IN THE
RED FLAG WARNING.  PLEASE SEE THE FIRE WEATHER SECTION BELOW FOR
MORE INFORMATION.

HIGH PRESSURE IS CENTERED OVER WEST VIRGINIA WHILE A LOW PRESSURE
TROUGH AND ASSOCIATED COLD FRONT ARE OVER THE NORTHERN PLAINS.  THE
HIGH REMAINS CENTERED OVER THE CENTRAL ATLANTIC COAST AND THE TROUGH
MOVES OVER MINNESOTA. THE PRESSURE GRADIENT OVERHEAD WILL TIGHTEN
RESULTING IN SW WINDS GUSTING TO 35 MPH TODAY.  THE WINDS WILL USHER
IN MUCH WARMER AIR WITH HIGHS RANGING FROM THE MID 70S ALONG I-39 TO
THE UPPER 60S ACROSS NW INDIANA.

THE COLD FRONT PUSHES DOWN LAKE MICHIGAN TONIGHT WITH SHOWERS
EXPECTED AHEAD OF THE FRONT.  GUIDANCE SUGGESTS THE FRONT WILL STALL
OUT HALFWAY DOWN THE LAKE TUESDAY AND HAVE PRECIP REMAINING NORTH OF
IL.  HAVE MEDIUM CONFIDENCE IN A DRY NIGHT. IF THE FRONT SINKS
FARTHER SOUTH...COULD SEE RAIN SHOWERS SPREAD SOUTH OF THE IL/WI
STATE LINE.  SOUTHWEST WINDS SLOWLY DIMINISH WITH MAX GUSTS UP TO 30
MPH.

WARM AND BREEZY CONDITIONS CONTINUE TUESDAY WITH SW WINDS GUSTING 20-
25 MPH. THE NOW STATIONARY FRONT REMAINS OVER WISCONSIN...AND AN
UPPER LEVEL SHORTWAVE TROUGH PUSHES OVER THE MIDWEST.  MOISTURE
INCREASES ACROSS THE REGION WITH DEWPOINTS RISING INTO THE UPPER
40S. HAVE A SLIGHT CHANCE TO CHANCE OF SHOWERS ALONG AND NORTH OF I-
88 TUESDAY AFTERNOON AS THE TROUGH SHOULD PRODUCE ENOUGH LIFT FOR A
FEW SHOWERS TO FORM.

JEE

&&

.LONG TERM...
316 AM CDT

TUESDAY NIGHT THROUGH SUNDAY...

THE SURFACE LOW MOVES OVER THE UPPER MIDWEST TUESDAY NIGHT AND THE
STATIONARY FRONT LIFTS NORTH OVER THE LAKE AS A WARM FRONT. WITH WAA
GOING STRONG IN THE WARM SECTOR OF THE LOW AND A FEW MORE UPPER
LEVEL RIPPLES MOVING THROUGH...INCLUDED A SLIGHT CHANCE TO CHANCE OF
SHOWERS ACROSS THE CWA.  HAVE HIGHER CONFIDENCE IN MEASURABLE
PRECIP NORTH OF I-80.  WHILE ANY RAIN IS WELCOME AT THIS POINT...NOT
EXPECTING ANY SIGNIFICANT RAINFALL TOTALS THROUGH TUESDAY NIGHT.

THE LOW LIFTS OVER LAKE SUPERIOR INTO ONTARIO WEDNESDAY WITH ITS
COLD FRONT SWINGING THROUGH WEDNESDAY NIGHT.  RAISED HIGH TEMPS INTO
THE MID TO UPPER 70S AND STILL MAY BE TOO COLD.  GUIDANCE CONTINUES
TO FEATURE SCATTERED SHOWER ACTIVITY AHEAD OF THE COLD FRONT MAINLY
WEDNESDAY AFTERNOON. HAVE MEDIUM-LOW CONFIDENCE IN SHOWERS FORMING
SO HAVE A SLIGHT CHANCE TO CHANCE OF SHOWERS. SOUNDINGS SHOW THE CAP
WEAKENS IN THE AFTN WITH VERY MINOR AMOUNTS OF CAPE SO INCLUDED A
SLIGHT CHANCE OF THUNDER FOR AREAS NE OF A RFD TO RENSSELAER INDIANA
LINE.  SHOWERS PUSH EAST WEDNESDAY EVENING LEADING TO A DRY NIGHT
WITH LOWS RANGING FROM THE UPPER 40S OVER NORTH CENTRAL IL TO THE
LOW 50S ELSEWHERE.

HIGH PRESSURE MOVES OVERHEAD THURSDAY WITH MORE SEASONAL TEMPS.
FRIDAY ALSO LOOKS DRY AND SEASONAL WITH THE HIGH SHIFTING EAST.  THE
NEXT LOW PASSES OVER ONTARIO THIS WEEKEND WITH A VERY DECENT CHANCE
OF MUCH NEEDED RAIN AND POSSIBLY A FEW THUNDERSTORMS SATURDAY.  HAVE
LOW CONFIDENCE IN THUNDERSTORMS SO LEFT THEM OUT OF THE OFFICIAL
FORECAST FOR NOW. THE SYSTEM PUSHES EAST SUNDAY WITH COOLER AIR
MOVING IN.

JEE

&&

.FIRE WEATHER...
317 AM CDT

AS MENTIONED ABOVE...DECIDED TO GO WITH A RED FLAG WARNING FROM MID
MORNING THROUGH THE EARLY EVENING.  SOIL MOISTURES ARE AT 7-8% AND
MIN RH VALUES WILL VARY FROM 24 TO 27% ACROSS THE WARNING AREA.
DECIDED TO LEAVE COOK...DUPAGE...LAKE...AND MCHENRY IL COUNTIES OUT
OF THE WARNING AS MIN RH VALUES WILL LIKELY STAY ABOVE 25%. 20FT
WINDS ALSO LOOK TO BE RIGHT AROUND 20 MPH.  WINDS MIGHT BE 18-20 MPH
SOUTH OF I-80...BUT GUSTS WILL BE TO 35 MPH.  WARM CONDITIONS ARE
EXPECTED WITH HIGH TEMPS RANGING FROM THE LOW TO MID 70S ALONG AND
WEST OF I-39 TO THE UPPER 60S ACROSS NW INDIANA.  WHILE RED FLAG
CONDITIONS MAY NOT BE OBSERVED THROUGHOUT THE WARNING
TIMEFRAME...EXPECTING CRITERIA TO BE MET FOR AT LEAST A FEW
CONSECUTIVE HOURS LATE THIS MORNING THROUGH MID AFTN.

WINDS DIMINISH AND MOISTURE INCREASES LATE THIS AFTN INTO THIS
EVENING.  WARM AND WINDY CONDITIONS CONTINUE TONIGHT WITH
UNSEASONABLY HIGH TEMPERATURES CONTINUING THROUGH WEDNESDAY.  THE
NEXT DECENT CHANCE OF WIDESPREAD RAIN IS SATURDAY.

JEE

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* LOW LEVEL WIND SHEAR OVERNIGHT AND AGAIN MONDAY NIGHT.
* STRONG GUSTY SOUTHWEST WINDS IN EXCESS OF 30 KT AT TIMES MONDAY
  AFTERNOON.

BMD

//DISCUSSION...UPDATED 06Z...

STRONG AREA OF HIGH PRESSURE WILL BE IN PLACE ACROSS THE UPPER
OHIO VALLEY WHILE A COLD FRONT DROPS INTO THE NORTHERN PLAINS
AND UPPER MIDWEST ON MONDAY. A STRONG PRESSURE GRADIENT BETWEEN
THESE TWO SYSTEMS WILL BE IN PLACE ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA RESULTING IN STRONG WINDS. TONIGHT...A
SOUTHWESTERLY LOW LEVEL JET OF 50 TO 55 KT IS EXPECT TO OVERSPREAD
THE TERMINALS RESULTING IN LOW LEVEL WIND SHEAR. AT THE SURFACE
WIND GUSTS WILL INCREASE EARLY MONDAY MORNING OUT OF 200-220 WITH
GUSTS TO AND IN EXCESS OF 30 KT THOUGH THE AFTERNOON. SURFACE
WINDS MAY EASE SLIGHTLY WITH SUNSET MONDAY EVENING...HOWEVER...
50-55KT WINDS WILL STILL BE IN PLACE JUST OFF THE DECK RESULTING
IN LLWS CONDITIONS ONCE AGAIN FOR MONDAY NIGHT. VFR CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH THE LATEST TAF PERIOD.

BMD

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* MEDIUM HIGH IN LLWS AND MAGNITUDE OF WIND GUSTS.
* HIGH IN REMAINING FORECAST ELEMENTS.

BMD

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY...CHANCE OF SHRA AFTN/NGT. SOUTH-SOUTHWEST WINDS.

WEDNESDAY...CHANCE SHRA/TSRA. SOUTHWEST WINDS.

THURSDAY...DRY/VFR. NORTH-NORTHEAST WINDS.

FRIDAY...DRY/VFR. SOUTHEAST WINDS.

SATURDAY...CHANCE OF SHRA. MVFR POSSIBLE. SOUTH WINDS BECOMING
NORTHWEST.

RATZER

&&

.MARINE...
249 AM CDT

STRONG HIGH PRESSURE OVER THE APPALACHIANS AND DEEP LOW PRESSURE
OVER HUDSON BAY WILL RESULT IN SOUTH TO SOUTHWEST GALES ACROSS
LAKE MICHIGAN INTO THIS EVENING...THEN WINDS SHOULD ABATE
SLIGHTLY BELOW GALE FORCE AS A COLD FRONT BEGINS TO SAG SOUTH
ACROSS THE LAKE. THE FRONT WILL MAKE IT ABOUT HALFWAY DOWN THE
LAKE THEN STALL AS ANOTHER LOW DEVELOPS OVER THE PLAINS AND LIFT
INTO THE UPPER MIDWEST. WINDS WILL TURN NORTHEAST BEHIND THE FRONT
ACROSS THE NORTH HALF OF THE LAKE...BUT REMAIN OUT OF THE SSW
ACROSS THE SOUTH HALF. THE FRONT WILL LIFT BACK NORTH ACROSS THE
LAKE TUESDAY NIGHT WITH SOUTHERLY FLOW OVERSPREADING THE REMAINDER
OF THE LAKE....THEN ANOTHER FRONT WILL SWEEP ACROSS LAKE MICHIGAN
WEDNESDAY EVENING WITH WINDS TURNING NORTHWEST TO NORTH.

BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...RED FLAG WARNING...ILZ003-ILZ004-ILZ008-ILZ010-ILZ011-ILZ012-
     ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-
     ILZ039...10 AM MONDAY TO 7 PM MONDAY.

IN...RED FLAG WARNING...INZ001-INZ002-INZ010-INZ011-INZ019...10 AM
     MONDAY TO 7 PM MONDAY.

LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 10 AM TUESDAY.

     GALE WARNING...LMZ777-LMZ779 UNTIL 7 PM MONDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Oct 18, 3:15 PM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 PM CDT SUN OCT 18 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
315 PM CDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WARM...WINDY...AND VERY DRY WEATHER WILL LEAD TO ELEVATED FIRE
WEATHER CONDITIONS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-192015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
315 PM CDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

STRONG SOUTH TO SOUTHWEST WINDS WILL LEAD TO HAZARDOUS CONDITIONS
FOR SMALL CRAFT BY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG SOUTHWEST WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH TUESDAY MORNING. A FEW
GALES ARE POSSIBLE MONDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
315 PM CDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

GALE FORCE SOUTHWEST WINDS WILL OCCUR OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE SOUTHWEST WINDS ARE EXPECTED TO PERSIST THROUGH MUCH OF
MONDAY.

&&

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 9:07 AM CDTSmall Craft AdvisoryLOT28 hr

Nearby

Red Flag Warnings in Illinois, 2015Red Flag Warnings in Indiana, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.